Alert archive / Alabama / River Flood Warnings in 2014
River Flood Warning 60, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at May 3, 2014, 7:50 PM CDT for Mobile County, Alabama. It took effect at May 4, 2014, 1:00 AM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- May 3, 2014, 7:50 PM CDT (00:50 UTC)
- In effect from
- May 4, 2014, 1:00 AM CDT
- Expired
- May 5, 2014, 1:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mobile County, AL
The radar
The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Sara at Saraland (SARA1).
- Action stage
- 3 ft
- Minor stage
- 4 ft
- Moderate stage
- 5 ft
- Major stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02470805, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
999 WGUS44 KMOB 040050 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 750 PM CDT SAT MAY 3 2014 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... BAYOU SARA AT SARALAND AFFECTING MOBILE COUNTY. .HEAVY RAIN HAS FALLEN OVER THE PAST SEVERAL DAYS. AS A RESULT...RIVER LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING IS NOW IN EFFECT. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC097-050050- /O.NEW.KMOB.FL.W.0060.140504T0600Z-140505T0600Z/ /SARA1.1.ER.140504T0600Z.140504T1200Z.140505T0000Z.NO/ 750 PM CDT SAT MAY 3 2014 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE BAYOU SARA AT SARALAND * FROM LATE TONIGHT UNTIL LATE SUNDAY NIGHT * AT 5PM SATURDAY THE STAGE WAS...3.8 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 4 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 4.1 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING. * AT 4 FEET...FLOODING OF STREETS BEGINS. && LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808 $$
1 follow-up statement
612 WGUS84 KMOB 041701 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1201 PM CDT SUN MAY 4 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN ALABAMA... BAYOU SARA AT SARALAND AFFECTING MOBILE COUNTY. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC097-041731- /O.CAN.KMOB.FL.W.0060.000000T0000Z-140505T0600Z/ /SARA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1201 PM CDT SUN MAY 4 2014 THE FLOOD WARNING IS CANCELLED FOR BAYOU SARA AT SARALAND * UNTIL LATE TONIGHT * AT 10AM SUNDAY THE STAGE WAS 2.0 FEET * FLOOD STAGE IS 4 FEET && LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 3, 6:30 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 3, 6:30 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION NATIONAL WEATHER SERVICE MOBILE AL 630 PM CDT SAT MAY 3 2014 .AVIATION... 00Z ISSUANCE...VFR CONDITIONS EXPECTED AREA-WIDE THROUGH THE FORECAST. /16 && .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT...LONGWAVE RIDGING OVER THE PLAINS AMPLIFIES WHILE BUILDING INTO THE EASTERN STATES THROUGH TUESDAY NIGHT. DRY CONDITIONS CONTINUE AS A SURFACE HIGH CENTERED OVER THE NORTHWEST GULF MAINTAINS A LIGHT SOUTHERLY FLOW OVER THE FORECAST AREA WHILE SHIFTING EASTWARD ACROSS THE NORTHERN GULF. CLEAR TO MOSTLY CLEAR SKIES CONTINUE WITH WARM DAYS AND COOL NIGHTS ALTHOUGH MAY SEE INCREASING CIRRIFORM CLOUDS TUESDAY INTO TUESDAY NIGHT AS THE LEFT EXIT REGION OF A SOUTHERN STREAM 250 MB JET AFFECTS THE REGION. DAYTIME HIGHS WILL BE IN THE MID TO UPPER EIGHTIES WITH OVERNIGHT LOWS IN THE MID FIFTIES INLAND AND NEAR SIXTY CLOSER TO THE COAST. WITH ABUNDANT GROUND MOISTURE...PATCHY FOG DEVELOPMENT IS EXPECTED LATE EACH NIGHT THOUGH MAY BE LESS LIKELY TUESDAY NIGHT DEPENDING ON DEGREE OF UPPER CLOUDINESS. /08/29 .LONG TERM (WEDNESDAY THROUGH SATURDAY)...LONGWAVE RIDGING OVER THE EASTERN STATES CONTINUES TO AMPLIFY THROUGH THURSDAY WHILE A LONGWAVE ADVANCES SLOWLY ACROSS THE PLAINS. THE UPPER TROF FINALLY MOVES OFF INTO THE WESTERN ATLANTIC ON SATURDAY WHILE THE AXIS OF THE PLAINS TROF NEARS THE MISSISSIPPI RIVER VALLEY. A SURFACE RIDGE NEAR THE NORTHERN GULF COAST MAINTAINS A SOUTHERLY FLOW OVER THE REGION THROUGH SATURDAY WITH DEEP LAYER MOISTURE INCREASING AFTER THE UPPER RIDGE EXITS TO THE EAST. WILL CONTINUE WITH A DRY FORECAST THROUGH FRIDAY THEN SLIGHT CHANCE POPS RETURN FRIDAY NIGHT WITH CHANCE POPS FOR SATURDAY DUE TO A COMBINATION OF A SERIES OF SHORTWAVES AND POTENTIAL SEA BREEZE INITIATION. TEMPERATURES WILL BE A FEW DEGREES ABOVE SEASONABLE VALUES. /29 && .MARINE...MILD WEATHER WILL PREVAIL OVER THE MARINE AREA THROUGH THE WEEK. A LIGHT TO MODERATE SOUTHWEST TO WEST WIND REGIME SHOULD PREVAIL THROUGH TUESDAY AS A BROAD RIDGE OF HIGH PRESSURE CONTINUES TO BUILD ACROSS THE NORTHERN GULF. BY WEDNESDAY WINDS BECOME MORE SOUTHEASTERLY TO SOUTHERLY AS THE RIDGE OF HIGH PRESSURE SHIFTS EASTWARD. /08 && .FIRE...FOR THIS AFTERNOON AND SUNDAY WHILE RELATIVE HUMIDITIES DROP INTO THE MID TWENTY PERCENT RANGE ACROSS SOUTH CENTRAL AND SOUTHWEST ALABAMA ALONG WITH 20 FT WINDS POTENTIALLY NEAR 10 MPH FOR A MARGINALLY LONG DURATION...KBDI VALUES WILL REMAIN BELOW CRITERIA. SIMILARLY FOR THE NORTHWEST FLORIDA PANHANDLE WHILE RELATIVE HUMIDITIES DROP BELOW CRITICAL LEVELS THIS AFTERNOON MAINLY OVER THE INTERIOR PORTION...ERC CRITERIA WILL NOT BE MET. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 81 55 86 58 86 / 00 00 00 00 00 PENSACOLA 80 60 84 63 84 / 00 00 00 00 00 DESTIN 75 62 80 64 80 / 00 00 00 00 00 EVERGREEN 81 47 88 54 88 / 00 00 00 00 00 WAYNESBORO 83 48 86 54 88 / 00 00 00 00 00 CAMDEN 82 47 87 55 88 / 00 00 00 00 00 CRESTVIEW 83 48 88 54 88 / 00 00 00 00 00 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 3, 4:58 AM CDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 458 AM CDT SAT MAY 3 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-041200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 458 AM CDT SAT MAY 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT PATCHY FOG POSSIBLY BECOMING LOCALLY DENSE REDUCING VISIBILITIES TO 1/4 OF A MILE OR LESS WILL BE POSSIBLE LATE TONIGHT AND EARLY SUNDAY MORNING. MOTORISTS ARE URGED TO USE EXTREME CAUTION WHEN DRIVING IN DENSE FOG. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AREAS OF FOG POSSIBLY BECOMING DENSE REDUCING VISIBILITIES TO 1/4 OF A MILE OR LESS...OCCURRING MOSTLY DURING THE LATE NIGHT AND EARLY MORNING HOURS...WILL BECOME BETTER DEVELOPED THROUGH MIDWEEK. MOTORISTS ARE URGED TO USE EXTREME CAUTION WHEN DRIVING IN DENSE FOG. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH FRIDAY. GMZ630>635-650-655-670-675-041200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 458 AM CDT SAT MAY 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Alabama, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.